Brazilian Journal of Probability and Statistics

Finite-size corrections to the speed of a branching-selection process

Francis Comets and Aser Cortines

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We consider a particle system studied by E. Brunet and B. Derrida (Phys. Rev. E 70 (2004) 016106), which evolves according to a branching mechanism with selection of the fittest keeping the population size fixed and equal to $N$. The particles remain grouped and move like a travelling front driven by a random noise with a deterministic speed. Because of its mean-field structure, the model can be further analysed as $N\to\infty $. We focus on the case where the noise lies in the max-domain of attraction of the Weibull extreme value distribution and show that under mild conditions the correction to the speed has universal features depending on the tail probabilities.

Article information

Source
Braz. J. Probab. Stat., Volume 31, Number 3 (2017), 476-501.

Dates
Received: June 2015
Accepted: October 2016
First available in Project Euclid: 22 August 2017

Permanent link to this document
https://projecteuclid.org/euclid.bjps/1503388825

Digital Object Identifier
doi:10.1214/16-BJPS342

Mathematical Reviews number (MathSciNet)
MR3693977

Zentralblatt MATH identifier
1377.82027

Keywords
Front propagation branching random walk selection extreme value theory first-passage percolation finite-size corrections propagation speed mean-field

Citation

Comets, Francis; Cortines, Aser. Finite-size corrections to the speed of a branching-selection process. Braz. J. Probab. Stat. 31 (2017), no. 3, 476--501. doi:10.1214/16-BJPS342. https://projecteuclid.org/euclid.bjps/1503388825


Export citation

References

  • Aïdékon, E. (2013). Convergence in law of the minimum of a branching random walk. Ann. Probab. 41, 1362–1426.
  • Athreya, K. B. and Ney, P. E. (2004). Branching Process. Mineola: Dover Publications.
  • Bérard, J. and Gouéré, J.-B. (2010). Brunet–Derrida behavior of branching-selection particle systems on the line. Comm. Math. Phys. 298, 323–342.
  • Berestycki, J., Berestycki, N. and Schweinsberg, J. (2013). The genealogy of branching Brownian motion with absorption. Ann. Probab. 41, 527–618.
  • Biggins, J. D. (1977). Chernoff’s theorem in the branching random walk. J. Appl. Probab. 14, 630–636.
  • Bramson, M. (1983). Convergence of solutions of the Kolmogorov equation to travelling waves. Mem. Amer. Math. Soc. 44, iv+190.
  • Brunet, E. and Derrida, B. (1997). Shift in the velocity of a front due to a cut-off. Phys. Rev. E 56, 2597–2604.
  • Brunet, E. and Derrida, B. (1999). Microscopic models of traveling wave equations. Comput. Phys. Commun. 121–122, 376–381.
  • Brunet, E. and Derrida, B. (2004). Exactly soluble noisy traveling-wave equation appearing in the problem of directed polymers in a random medium. Phys. Rev. E 70, 016106.
  • Comets, F., Quastel, J. and Ramírez, A. F. (2013). Last passage percolation and traveling fronts. J. Stat. Phys. 152, 419–451.
  • Cook, J. and Derrida, B. (1990). Directed polymers in a random medium: 1/d expansion and the $n$-tree approximation. J. Phys. A 23, 1523–1554.
  • Cortines, A. (2014). Front velocity and directed polymers in random medium. Stochastic Process. Appl. 124, 3698–3723.
  • Cortines, A. (2016). The genealogy of a solvable population model under selection with dynamics related to directed polymers. Bernoulli 22, 2209–2236.
  • Couronné, O. and Gerin, L. (2014). A branching-selection process related to censored Galton–Watson process. Ann. Inst. Henri Poincaré Probab. Stat. 50, 84–94.
  • Daley, D. J. and Vere-Jones, D. (2003). An Introduction to the Theory of Point Processes. New York: Springer.
  • Durrett, R. and Remenik, D. (2011). Brunet–Derrida particle systems, free boundary problems and Wiener–Hopf equations. Ann. Probab. 39, 2043–2078.
  • Gantert, N., Hu, Y. and Shi, Z. (2011). Asymptotics for the survival probability in a killed branching random walk. Ann. Inst. Henri Poincaré Probab. Stat. 47, 111–129.
  • Maillard, P. (2016). Speed and fluctuations of ${N}$-particle branching Brownian motion with spatial selection. Probab. Theory Related Fields 166, 1061–1173.
  • Mallein, B. $N$-Branching random walk with $\alpha$-stable spine. Theory Probab. Appl. To appear. Preprint. Available at arXiv:1503.03762.
  • Mueller, C., Mytnik, L. and Quastel, J. (2011). Effect of noise on front propagation in reaction-diffusion equations of KPP type. Invent. Math. 184, 405–453.
  • Panja, D. (2004). Effects of fluctuations on propagating fronts. Phys. Rep. 393, 87–174.
  • Resnick, S. I. (1987). Extreme Values, Regular Variation, and Point Processes. New York: Springer.